Discussions By Condition: I cannot get a diagnosis.

folic acid and diarrhea

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • July 12, 2007
  • 08:01 PM

hey all, sorry to get graphic but ive been having some issues and want some advice. ive had constipation and irregular bowel movements for years now. im 28 and recently got it under control with the help of herbs and medicines. then i began taking vitamins and one day i had an "accident". lets just leave it as i lost control of my bowel in public. totally mortifying!!!! ive been doing some online research and have discovered that the problem might have been the fact that i was taking my herbs and medicines in addition to tons of multivitamins and b complex pills. specifically, i think it was due to the "overdose" of folic acid. has anyone had any similar experiences? does anyone have any advice for me? does anyone know what the are the effects of too much folic acid? what about too much b complex??

thankssssssssss :)

Reply Flag this Discussion

2 Replies:

  • Well, stop all vitamins for a week and see if you are better. Then slowly add them back in. Also, start with a small amount of fiber and increase til you are pooping again.
    rad-skw 1605 Replies Flag this Response
  • Hi, Rarely folic acid would do that, usually the inositol in a high dose b-complex which gives it that odor and color and taste and burps and diarhea as you experienced. A good supplement to try is the b-right by jarrow. The inositol is microencapsulated and rarely produces diarhea. B -right is also a modest size and natural balance rather than the b-50 or more types that are so popular. It's better to take 2 smaller doses twice a day.
    Freddd 3576 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.